MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55840006540
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G2: country of origin is australia.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for scoliosis correction.Levels implanted was right l2, l3.It was reported that a patient underwent a scoliosis correction procedure with a screw implanted at the right l3 pedicle.Post-opera tively, the patient could feel movement.Intraoperative computed tomography showed the rod was long enough, setscrews were in place, and screws were within the pedicle.However, post-operative computed tomography revealed that the setscrew had popped off the right l3 screw and the right l3 screw had migrated into the superior endplate.The l3 screws were replaced.There were no further complications or symptoms reported.Additional information was received via manufacturer representative that there are no injuries, but the patient required an additional operation to correct where the setscrew came off the rod.
 
Additional Manufacturer Narrative
Radiographic image review: antero posterior thoracolumbar fusion, lateral view shows malposition of l3 screws, rod appears short to bottom screw on one side.In antero posterior lateral x-ray, the rods appears to be present through both l3 screw heads and one of the l3 screws appear misplaced.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of part# 55840006540, lot# h5926153 visual and optical inspection did not reveal any thread damage that could contribute to the set screw backing out.Functional inspection confirmed a sample set screw was able to be threaded in the bone screw without any issue.The bone screw appears to function as intended.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22607342
Report Number2647346-2025-00033
Device Sequence Number5383854
Product Code KWP
UDI-Device Identifier00613994971746
UDI-Public(01)00613994971746(11)240125(10)H5926153
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55840006540
Device Catalogue Number55840006540
Device Lot NumberH5926153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/08/2025
10/02/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date10/05/2025
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight88 KG